MAUDE Adverse Event Report: SEE H.10 DELTAPAQ CERE 2MMX3CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAPAQ CERE 2MMX3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10020330
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Reporter: the phone and email address of the initial reporter are not available / reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentations associated with all three lots (c40094) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of the anterior communicating artery aneurysm, the 2mm x 3cm deltapaq 10 cerecyte coil (cdf10020330/c40094) could not be detached when it was delivered to the target lesion.The coil was successfully removed from the patient; it was still attached to the delivery system when it was removed.The coil was also not stretched when it was removed from the patient.The coil was replaced, and it was reported that the procedure was successfully completed without any patient injury or adverse event, no additional intervention performed.There was no undue force applied at any time.There was no procedural delay as a result of the reported event.It was reported that a pre-deployment check was performed and the same detachment box and connecting cable was used to detach the subsequent coils.The low battery and fault lights were not seen during the case.The system ready light did illuminate on the enpower control cable and there was the audible signal beep during the detachment cycle.It was confirmed that all connections appeared to fit properly without application of excessive force.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The device is reported as available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 3/13/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure of the anterior communicating artery aneurysm, the 2mm x 3cm deltapaq 10 cerecyte coil (b)(4) could not be detached when it was delivered to the target lesion.The coil was successfully removed from the patient; it was still attached to the delivery system when it was removed.The coil was also not stretched when it was removed from the patient.The coil was replaced, and it was reported that the procedure was successfully completed without any patient injury or adverse event, no additional intervention performed.There was no undue force applied at any time.There was no procedural delay as a result of the reported event.It was reported that a pre-deployment check was performed and the same detachment box and connecting cable was used to detach the subsequent coils.The low battery and fault lights were not seen during the case.The system ready light did illuminate on the enpower control cable and there was the audible signal beep during the detachment cycle.It was confirmed that all connections appeared to fit properly without application of excessive force.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 3cm deltapaq 10 cerecyte coil was received contained in a pouch.The device underwent visual inspection.The hub was inspected and was found without any damage.The device positioning unit (dpu) was observed kinked at.5 cm near the resistance heating (rh).The resheathing tool was observed to be without any damage.Microscopic inspection was performed.The coil introducer was observed zipped and in good condition.The v-notch was also in good condition.The resistance heating (rh), the articulation joint, and the embolic coil were inspected under the microscope and was observed to be without damage.The rh showed no evidence of being heated.Functional testing was performed on the returned device.The resistance was measured with a multimeter; the measured resistance value was 0, which indicates a loss of continuity on the resistance; the resistance value should be in the range of 48.5 ¿ 56.The device was connected to the lab detachment control box (dcb00000500) with the lab enpower control cable.The power was turned on, but the system ready light did not illuminate.A review of manufacturing documentation associated with this lot (c40094) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 2mm x 3cm deltapaq 10 cerecyte coil could not be detached during the procedure was confirmed through the functional analysis performed on the returned device.There was a loss of the resistance continuity when the resistance was measured with the multimeter.The system ready light did not illuminate, and the detachment process could not be initiated.The exact cause could not be determined, but the most likely contributing factor may be the kinked dpu that was observed near the resistance heating.The cause of the kinked dpu is likely due to excessive force, but this cannot be conclusively determined.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.¿ neither the product analysis nor the device history review suggests that the failure to detach could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and evidence presented by the returned device; however, it is possible that procedural and handling factors may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAPAQ CERE 2MMX3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8414669
Report Number3008114965-2019-00926
Device Sequence Number11314118
Product Code HCG
UDI-Device Identifier00878528007074
UDI-Public00878528007074
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberCDF10020330
Device Lot NumberC40094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/13/2019
05/16/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date03/13/2019
05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1